Alert archive / Idaho / Snow Advisories in 2006
Snow Advisory 7, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Jan 31, 2006, 2:22 PM MST for Lemhi County, Idaho. It took effect at Jan 31, 2006, 11:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2006, 2:22 PM MST (21:22 UTC)
- In effect from
- Jan 31, 2006, 11:00 PM MST
- Expired
- Feb 1, 2006, 8:51 AM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jan 31, 2:20 PM MST, 2 minutes earlier.
Area forecast discussion, Jan 31, 2:20 PM MST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
220 PM MST TUE JAN 31 2006
.SHORT TERM...A POWERFUL PACIFIC STORM WILL MOVE ACROSS THE REGION
LATE TONIGHT AND WEDNESDAY. THIS STORM IS PACKING STRONG WINDS
ALOFT...CONSIDERABLE MOISTURE AND ENERGY TO PRODUCE PRECIPITATION.
THIS STORM IS SIMILAR TO PREVIOUS STORMS...BUT WITH MORE WIND AND
A MORE UNSTABLE ATMOSPHERE. NUMEROUS HEADLINES ISSUED...SEE
GTFWSWMSO AND GTFNPWMSO FOR DETAILS. THE GFS MODEL SEEMS TO HANDLE
OVERALL FEATURES WELL...BUT MAY NOT BE QUITE FAST ENOUGH WITH
SPEED. A COOL...MOIST AND UNSTABLE AIR MASS WILL LINGER WEDNESDAY
NIGHT.
.LONG TERM...PROGRESSIVE PATTERN WILL CONTINUE THROUGH EARLY
FRIDAY KEEPING SNOW IN THE FORECAST. ON FRIDAY A SURFACE AND UPPER
LEVEL RIDGE WILL BUILD INTO THE REGION AHEAD OF YET ANOTHER
PACIFIC SYSTEM FOR THE WEEKEND. THIS NEXT SYSTEM WILL BRING VALLEY
RAIN AND MOUNTAIN SNOW FOR SATURDAY THEN ALL SNOW BY SUNDAY AS A
COOLER AIRMASS MOVES IN BEHIND THIS SYSTEM. THE FORECAST FOR LATE
SUNDAY THROUGH TUESDAY IS A BIT SUSPECT AS THE EXTENDED MODELS
DIVERGE SIGNIFICANTLY DURING THIS TIME. THE GFS HAS CONTINUED THE
BEST RUN TO RUN CONSISTENCY SO CURRENT FORECAST IS TRENDED TOWARD
THIS DRIER SOLUTION. WILL CONTINUE TO MONITOR AND ADJUST AS
NECESSARY AS THE MODELS COME MORE IN LINE.
&&
.AVIATION...MOUNTAIN AND PASS OBSCURATIONS WILL INCREASE TONIGHT
AS A STRONG PACIFIC SYSTEM MOVES THROUGH. IN ADDITION STRONG
UPPER LEVEL WINDS WILL BE EXPERIENCED. PLEASE SEE APPROPRIATE
TAFS AND TWEBS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 11 PM TUESDAY TO 5 PM WEDNESDAY ABOVE
4000 FEET FOR KOOTENAI/CABINET REGION...WEST GLACIER REGION...
LOWER CLARK FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS...
POTOMAC/SEELEY LAKE REGION.
ID...WINTER STORM WARNING FROM 8 PM TUESDAY TO 5 PM WEDNESDAY ABOVE
4000 FEET FOR THE CLEARWATER MOUNTAINS.
WIND ADVISORY FROM 11 PM TUESDAY TO 5 AM WEDNESDAY FOR
GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON RIVER REGION.
SNOW ADVISORY FROM 11 PM TUESDAY TO 11 AM WEDNESDAY ABOVE 4000
FEET FOR LEMHI COUNTY.
&&
SHORT TERM...BAUCK
LONG TERM...MEAD
AVIATION...BAUCKHazardous weather outlook, Jan 31, 6:05 AM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 605 AM MST TUE JAN 31 2006 IDZ005-006-MTZ001-002-004-006-043-312300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 505 AM PST TUE JAN 31 2006 /605 AM MST TUE JAN 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT...PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH CONTINUES TO BE IN EFFECT FOR THE MOUNTAINS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH WEDNESDAY...PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. IDZ007>010-MTZ003-005-007-312300- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BUTTE/BLACKFOOT REGION- 505 AM PST TUE JAN 31 2006 /605 AM MST TUE JAN 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:55 AM MST | Winter Storm Watch | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 11 hr |
| Jan 31, 2:22 PM MST | Winter Storm Warning | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 24 hr |
| Jan 31, 2:02 PM MST | Wind Advisory | MSO | Clearwater, Idaho | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.